Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 19, NWS Brownsville, TX

April 26, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 26, 2009, 12:18 AM CDT for 4 counties in Texas. It took effect at Apr 26, 2009, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 12:18 AM CDT (05:18 UTC)
In effect from
Apr 26, 2009, 10:00 AM CDT
Expired
Apr 26, 2009, 8:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2672 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 260518
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1218 AM CDT SUN APR 26 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL AREAS
OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE
ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A
STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW
LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY AND KENEDY COUNTIES 
WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS
MORNING THROUGH THE AFTERNOON.

TXZ251-254>257-261330-
/O.NEW.KBRO.WI.Y.0019.090426T1500Z-090427T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1218 AM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 30 MPH THIS MORNING ARE EXPECTED TO
INCREASE TO 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING THE
AFTERNOON HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS
WINDS.

&&

$$

PHILO
1 follow-up statement
000 
WWUS74 KBRO 261614
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1114 AM CDT SUN APR 26 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL
AREAS OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE
ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A
STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A
LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY...KENEDY AND
HIDALGO COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS
THROUGH THE AFTERNOON.

TXZ253-270000-
/O.EXA.KBRO.WI.Y.0019.000000T0000Z-090427T0100Z/
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
1114 AM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH ARE
EXPECTED DURING THE AFTERNOON HOURS ACROSS HIDALGO COUNTY. THESE
STRONG WINDS WILL START TO DIMINISH AFTER SUNSET THIS EVENING
DROPPING BACK DOWN INTO THE 15 TO 20 MPH RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS
WINDS.

&&

$$

TXZ251-254>257-270000-
/O.CON.KBRO.WI.Y.0019.000000T0000Z-090427T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1114 AM CDT SUN APR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING
THE AFTERNOON HOURS. THESE STRONG WINDS WILL START TO DIMINISH
AFTER SUNSET THIS EVENING DROPPING BACK DOWN INTO THE 15 TO 20 MPH
RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS
WINDS.

&&

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 8:10 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 25, 8:10 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
810 PM CDT SAT APR 25 2009

.DISCUSSION...ISSUED UPDATED ZONE FORECAST TO ACCOUNT FOR SHOWERS
STREAMING ONSHORE OVER THE FIVE EASTERNMOST COUNTIES OF THE BRO
CWFA. MAIN CONCERN WITH FORECAST THROUGH NEXT SEVERAL DAYS WILL BE
WINDS. WINDY CONDITIONS ON TAP TOMORROW THROUGH NEXT WEEKEND...
WITH BEST CHANCE OF ANOTHER WIND ADVISORY AND/OR RED FLAG WARNING
OCCURRING TOMORROW. WILL ALLOW OVERNIGHT SHIFT TO WEIGH NEW MODEL
GUIDANCE AND ISSUE THESE PRODUCTS...IF NEEDED. NO OTHER FORECAST
CHANGES AT THIS TIME BEYOND FIRST PERIOD.
&&

.MARINE...THE WX PATTERN STILL REMAINS CONSISTENT SO THE PROLONGED
MODERATE TO  STRONG ONSHORE FLOW WILL PREVAIL THE NEXT FEW DAYS.
EXPECT TO SEE LITTLE TO NO CHANGE IN MARINE CONDITIONS THE REST OF
THE WEEKEND INTO EARLY NEXT WEEK. STRONGEST WINDS OF AROUND 20 KTS
WERE REPORTED AT THE BUOY AROUND 0500 AM SATURDAY MORNING. SINCE
THEN...WINDS AT THE BUOY HAVE BEEN OSCILLATING BETWEEN 15 AND 17
KNOTS. WAVE HEIGHTS ARE ALSO TRENDING UPWARD BETWEEN 6 AND 6.9 FT.
THE 7 PM OBSERVATION AT THE BUOY REPORTS ESE WINDS AT 17.5 KNOTS
AND SEAS AT 7.5 FEET. THE WINDS ACROSS THE GULF OF MEXICO ARE
MAINLY INFLUENCED BY A SEMI-STATIONARY RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC OCEAN THAT EXTENDS INTO THE GULF OF MEXICO
FROM THE NE. NEAR THE WESTERN GULF OF MEXICO COASTLINE A SURFACE
TROUGH IS OBSERVED WITH WINDS EASTERLY OVER NORTHERN TAMAULIPAS
JUST OFFSHORE AND MORE SOUTHEASTERLY EAST OF THE TROF LINE. AS THE
TROF ADVANCES WEST...WINDS WILL PICK UP MORE FROM THE SE AND
INCREASE IN STRENGTH FOR SUNDAY FROM SE TO NW. THE PRESENCE OF
CLOUDS ASSOCIATED WITH THIS TROF LINE IS NOT ALLOWING FULL MIXING
OF THE WINDS ALOFT DOWN TO THE SURFACE AT THE PRESENT TIME OVER
THE OFFSHORE WATERS.

THE DYNAMICAL MODELS...GFS AND ECMWF...AGREE THAT THE STRONGEST
WINDS OVER THE GULF WATERS ARE EXPECTED FOR SUNDAY NIGHT INTO MONDAY
MORNING. ABOUT 6-10 HOURS LATER BETWEEN 06 AND 12Z MONDAY THE SEAS
ARE EXPECTED TO PEAK TO AROUND 10 FT OVER THE OFFSHORE
WATERS...ESPECIALLY IN THE NORTHEAST QUADRANT. THE STEEPNESS OF THE
WAVES...WHICH IS AN INDICATOR OF WHITE CAPS...IS EXPECTED TO
INCREASE AFTER SUNSET TONIGHT OVER THE OFFSHORE WATERS DUE TO THE
EFFECT OF THE INCREASING SE WINDS OVER NIGHT.

CURRENT REASONING IS THAT A GRADUAL INCREASE IN WINDS AND SEAS IS
EXPECTED THRU THE AFTN AND EVE HRS ACROSS THE GULF WATERS. AT THE
SAME TIME THE WINDS OVER THE LAGUNA MADRE ARE LIKELY TO REMAIN
ACROSS THE LAGUNA THRU EARLY THIS EVE BEFORE DIMINISHING AFTER
SUNSET TNGT. WILL LET THE SCA FOR THE LAGUNA RIDE...SET TO EXPIRE AT
00Z SUN. WILL EXTEND THE SCA FOR THE GULF WATERS UNTIL 12Z SUN. SCA
CONDITIONS ARE ANTICIPATED FOR TOMORROW AFTER DAYBREAK WITH ALL
GUIDANCE INDICATING STRONGER WINDS OVER LAND TOMORROW SUNDAY.
&&

.AVIATION...HIGH MVFR TO LOW VFR CONDITIONS WERE REPORTED ACROSS
DEEP SOUTH TX AROUND THE MIDDAY HRS. ANTICIPATE THIS TREND IN CIGS
TO PREVAIL. DIURNALLY DRIVEN CLD COVER SHOULD THIN WITH THE APPROACH
OF SUNSET TNGT BEFORE NOCTURNAL LOW CLDS RETURN DROPPING CONDITIONS
BACK TO MVFR. MODERATE TO STRONG SE WINDS THRU THIS AFTN WILL LOOSE
THEIR STRONGER GUSTS OVRNGT ONLY TO RETURN BY MID MORNING SUN.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  84  77  88 /  10  10  10  10
BROWNSVILLE          75  88  76  89 /  10  10  10  10
HARLINGEN            75  90  76  91 /  10  10  10  10
MCALLEN              74  92  74  92 /  10  10  10   0
RIO GRANDE CITY      73  95  73  95 /   0  10  10  10
SOUTH PADRE ISLAND   76  83  77  86 /   0  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...ESTUPINAN-53
Hazardous weather outlook, Apr 25, 9:45 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 PM CDT SAT APR 25 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-261100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
945 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO
CONTINUE THROUGH MONDAY. PERIODIC POSTINGS OF RED FLAG WARNINGS WILL
BE POSSIBLE DURING THE PERIOD...AS STRONG SOUTH WINDS COMBINE WITH
ABUNDANT DRY AND CURED FUELS...ENHANCING THE RISK FOR WILDFIRES.
WINDY CONDITIONS IN PLACE ACROSS INLAND AREAS COULD RESULT IN THE
NEED FOR A WIND ADVISORY ON SUNDAY.

SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL MARINE AREAS OF DEEP SOUTH
TEXAS THROUGH EARLY NEXT WEEK. THERE WILL BE A HIGH RISK FOR RIP
CURRENTS IN THE EXTENDED PERIOD AS STRONG SOUTHEAST WINDS AND ROUGH
SEAS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.